| Catalog Number |
4002C0830 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/12/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure treating varicose veins using penumbra coil 400s (pc400s).During the procedure, the physician successfully deployed and detached multiple pc400s and non-penumbra coils in the target vessels through a non-penumbra microcatheter.While advancing an additional pc400 through the microcatheter, the physician experienced resistance and the pc400 was unable to advance through the microcatheter.Therefore, the pc400 was removed and the procedure was completed using a new pc400 and the same non-penumbra microcatheter.In addition, the physician reported using a rotating hemostasis valve.There was no report of an adverse effect to the patient.